Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Skinny. Working out, on whey protein. No results. Try steroids, testosterone injections?

Hi doctor I am 17 years of age and i've notcied that I am very skinny compared to others in my school muscle wise ive been working out for about everyday for about 2 months and using whey protein to gain mass but i dont really see any results im seriously considering doing steriods but i know its not good so im never gonna do that but do you think Testosterone injections will do anything? what do you think i should do? thank you
Asked On : Tue, 2 Apr 2013
Answers:  1 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
HI, thanks for using healthcare magic

It is understandable that you concerned if your appearance is different from your school mates but
it would be a very, very bad idea to do the steroids. They may have the temporary muscle building effects that you are looking for but would have more potential devastating effects on your liver, decreased sperm counts, atrophy of the testes, gynaecomastia (breast growth in men) and acne.

In addition to the whey protein you need to increase the amount the calories you use daily if you want to gain weight.
To do this you need to increase the portion sizes of your meals and increase the frequency of your meals.Use nuts or peanut butter or whole milk which are high in calories.
Add dressings, whole fat mayonaisse, cheese, butter to your meals to increase their caloric value.

You also need to remember that if you are doing alot of cardio exercises it is going to burn energy and stop you from gaining weight.
You can consider strength training to build muscle but decrease your activity otherwise (the less energy you burn,the more weight you will gain).

I hope this helps
Answered: Tue, 30 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor